# SDR 20040823

- Difficulty date: August 20, 2004
- Submitted: August 23, 2004
- Operation: General aviation
- Make and model: Helio H-295
- Engine: Lyc GO480G1D6
- Engine time: 5,993 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: 77134
- Condition: Making Metal
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER ENGINE O/H, THE ENGINE WAS TEST RUN 5 HOURS ON THE TEST STAND AND THEN DISASSEMBLED BECAUSE OF METAL IN OIL.  AS PART OF INSPECTION NOTED THAT NR 4 EXHAUST CAM LOBE APPEARED TO BE WEARING ABNORMALLY.  HAS A ROUGH SURFACE WITH SOME PITTING AND APPEARANCE OF METAL SMEARING. CAM FOLLOWER SHOWED BEGINNING OF DISTRESS BELIEVED TO BE CAUSED BY CAM.  THE CAMSHAFT WAS NEW.
